MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 300-35CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 300-35CM; WIRE, GUIDE, CATHETER
Catalog Number M00313310
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure, the physician punctured a right femoral artery and placed 8f artery sheath.Physician used a slim guidewire to bring a guide catheter to c1 and then used a middle catheter to deliver a guidewire into the microcatheter.Resistance was encountered during the delivery of the guidewire within the microcatheter shaft.The physician withdraw the guidewire and found that the tip of the guidewire was fractured.Physician replaced the guidewire with the subject guidewire however, resistance was encountered while delivering the subject guidewire within the microcatheter.The physician withdraw the guidewire and found that the tip of the guidewire was fractured.The subject guidewire was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual and microscopic inspection, it was observed that the subject guidewire was seen to be broken/fractured 284.5cm from the proximal end and the subject guidewire polytetrafluoroethylene (ptfe) was damaged 120cm from the proximal end.Functional inspection not carried out due to the damage noted to the subject device.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported guidewire broken/fractured during use was confirmed during analysis.The reported guidewire difficult to advance could not be duplicated during device analysis; however, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation, based on the damage noted.Additional information provided by the customer states that the device was prepared for use as per the directions for use, the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patient's anatomy was moderately tortuous.The subject guidewire was positioned within the internal carotid artery (ica) c5 when the issue occurred.The subject device was returned, and the distal section of the subject guidewire was confirmed to have been fractured and there was some peeling noted to the ptfe coating.It is probable that the patient's anatomy caused difficulties in advancing the subject guidewire and causing the subsequent subject guidewire fracture due to the attempts to manipulate the subject guidewire.An assignable cause of procedural factors will be assigned to the reported guidewire difficult to advance and guidewire distal tip broken/fractured during use and to the analyzed guidewire distal tip broken/fractured during use, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.Based on the characteristics of the ptfe peeling, it is consistent with interaction with the torque device, either during use or during removal of the torque device after use.An assignable cause of procedural factors will be assigned to the analyzed guidewire ptfe coating peeling.
 
Event or Problem Description

Brand Name
SYNCHRO-14 STRAIGHT 300-35CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19779009
Report Number3012931345-2024-00127
Device Sequence Number8110697
Product Code DQX
UDI-Device Identifier07613252186946
UDI-Public(01)07613252186946(17)250708(10)0000458206
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2025
Device Catalogue NumberM00313310
Device Lot Number0000458206
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/28/2024
Supplement Date Received by Manufacturer09/30/2024
Initial Report FDA Received Date07/18/2024
Supplement Report FDA Received Date10/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL 10 MICROCATHETER (STRYKER).
Patient Age70 YR
Patient SexFemale
Patient RaceAsian